Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2013, 8:19 PM CDT for Carlisle County, Graves County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 8:19 PM CDT (01:19 UTC)
- Expired
- May 30, 2013, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carlisle County, KY, Graves County, KY
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:19 PM CDT, 5 hours earlier.
Area forecast discussion, May 30, 3:19 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT THU MAY 30 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT THU MAY 30 2013
SCATTERED CONVECTION WILL CONTINUE OVER MUCH OF THE AREA THROUGH
SUNSET. WILL CONTINUE TO MONITOR SOUTHERN ILLINOIS FOR SEVERE
WEATHER POTENTIAL...BUT THE MAIN FOCUS REMAINS TO THE NORTH OF OUR
AREA.
ALL OF THE CONVECTION TO OUR WEST WILL LIKELY CONJEAL INTO A
COMPLEX THAT WILL MOVE EASTWARD THROUGH THE REGION TONIGHT. TRIED
TO TIME A BAND OF LIKELY POPS EASTWARD ACROSS THE AREA THROUGH THE
NIGHT. HPC QPF IS ON BOARD WITH THIS IDEA AND IS ADVERTISING 3/4
TO 1 INCH IN THE BAND. WOULD NOT EXPECT IT TO BE SEVERE...BUT WILL
HAVE TO MONITOR THROUGH THE EVENING.
FRIDAY APPEARS AS THOUGH IT WILL BE MOSTLY DRY. THE OVERNIGHT BAND
MAY LINGER IN THE PENNYRILE EARLY IN THE MORNING...BUT OTHERWISE
THE FOCUS WILL LIKELY BE NORTH OF THE AREA. WILL KEEP POPS AT
CHANCE LEVELS...WITH SLIGHTS IN THE FAR SOUTH. CANNOT RULE OUT
DIURNAL CONVECTION...BUT THE AIRMASS MAY BE THOROUGHLY STABILIZED
BY THE CONVECTION LATE TONIGHT. THE WIND FIELDS SHOULD BE
BETTER...SO SEVERE WEATHER WILL BE A CONCERN IF ROBUST CONVECTION
CAN DEVELOP.
THE MODELS HAVE A NICE SIGNAL FOR A NEARLY EAST/WEST BAND OF
CONVECTION DEVELOPING SOUTHWARD THROUGH THE AREA LATE FRIDAY
NIGHT INTO SATURDAY. SEVERE WEATHER WILL BE A CONCERN FRIDAY
NIGHT AND SATURDAY...WITH GOOD FORCING AND BETTER WIND FIELDS
EXPECTED. NOT SURE WHAT THINGS WILL LOOK LIKE LATER SATURDAY...BUT
WILL KEEP HIGH LIKELY POPS SATURDAY INTO SATURDAY NIGHT AHEAD OF
THE COLD FRONT...AND WOULD EXPECT SEVERE POTENTIAL UNTIL THE FRONT
PASSES.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 318 PM CDT THU MAY 30 2013
THERE MAY BE LINGERING SHOWERS AND TSTMS IN WRN KY AND SWRN IND FOR
A WHILE AFTER SUNRISE ON SUNDAY AS A DRIER AND SOMEWHAT COOLER
AIRMASS FILTERS IN ON NRLY WINDS. A DRY PERIOD WILL CONTINUE THROUGH
TUE NIGHT. MON/MON NIGHT WILL BE THE COOLEST PERIOD BEFORE A GENTLE
REBOUND IN TEMPS STARTS ON THE BACKSIDE OF A SFC RIDGE AXIS. BY
WED...SCATTERED SHOWERS AND TSTMS MAY BE AROUND IN THE NWRN HALF OF
THE PAH FORECAST AREA AS ANOTHER MID LEVEL SHRTWV AND SFC LOW AND
FRONTSL SYSTEM APPROACHES THE REGION. THE EVOLUTION OF THIS SYSTEM
IS A BIT MURKY IN THE MED RANGE MODEL DATA...ESPECIALLY ON DAY7/THU.
AT THIS TIME...IT APPEARS THAT PCPN CHANCES MAY BE BEST THEN...WITH
PLENTY OF ATMOSPHERIC MOISTURE AROUND.
&&
.AVIATION...
ISSUED AT 1259 PM CDT THU MAY 30 2013
LOW CONFIDENCE IN THE 18Z TAFS. SCATTERED THUNDERSTORMS CURRENTLY
NEAR KCGI WILL FORCE INCLUSION OF A VCTS THERE THROUGH MUCH OF THE
AFTERNOON. WILL ADDRESS THE OTHER SITES AS RADAR DICTATES THIS
AFTERNOON. CERTAINLY CANNOT RULE OUT TS AT ANY SITE THIS
AFTERNOON.
THE 12Z MODELS SEEM TO AGREE ON MORE CONVECTION MOVING
EASTWARD ACROSS THE AREA FROM LATE THIS EVENING INTO THE OVERNIGHT
HOURS. INCLUDED TS IN A TEMPO AT KCGI AND KPAH AND JUST A PROB30
FARTHER EAST OVERNIGHT. ALL SITES WILL HAVE SOME POTENTIAL FOR
MVFR CEILINGS BY MID-MORNING FRIDAY.
GUSTY SOUTH WINDS WILL CONTINUE AT ALL SITES INTO THE
EVENING...IF NOT THROUGH THE NIGHT. THEY WILL DIMINISH SOME AFTER
SUNSET...AND PICK UP AGAIN FRIDAY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRSHazardous weather outlook, May 30, 3:35 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 PM CDT THU MAY 30 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 335 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH SUNSET. A FEW SEVERE STORMS WILL BE POSSIBLE OVER NORTHERN PORTIONS OF SOUTHEAST MISSOURI...ALL OF SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE. A TORNADO WATCH HAS BEEN ISSUED FOR AREAS WEST OF A LINE FROM CAPE GIRARDEAU MISSOURI TO BENTON AND MT VERNON ILLINOIS UNTIL 8 PM. DAMAGING WINDS AND A BRIEF TORNADO WILL BE POSSIBLE IN AREAS TO THE WEST OF INTERSTATE 57...WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS OVER THE EVANSVILLE TRI STATE. GUSTY SOUTH WINDS WILL CONTINUE THROUGH SUNSET. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 8 PM. A BAND OF THUNDERSTORMS WILL MOVE EAST THROUGH THE REGION LATER THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA FRIDAY THROUGH EARLY SUNDAY. A COUPLE PERIODS OF SEVERE WEATHER WILL BE POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT. DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE TORNADO WATCH AREA AND OVER THE EVANSVILLE TRI STATE AREA SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON INTO THE EARLY EVENING. SPOTTERS THROUGHOUT THE AREA SHOULD BE PREPARED FOR ACTIVATION FRIDAY THROUGH SATURDAY NIGHT. DRS
In the hours before
Local storm report, May 30, 7:45 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
745 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 4 W PADUCAH 37.07N 88.71W
05/30/2013 MCCRACKEN KY NWS EMPLOYEE
SEVERAL TREES DOWN AND 1/2 INCH HAIL REPORTED
&&
DLLLocal storm report, May 30, 7:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 N PADUCAH 37.12N 88.64W
05/30/2013 E0.75 INCH MCCRACKEN KY NWS EMPLOYEE
&&
DLLLocal storm report, May 30, 7:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
748 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 5 NW PADUCAH 37.12N 88.70W
05/30/2013 E60 MPH MCCRACKEN KY NWS EMPLOYEE
&&
DLLLocal storm report, May 30, 7:52 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL PADUCAH 37.07N 88.64W
05/30/2013 E1.00 INCH MCCRACKEN KY LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED ON OLIVET CHURCH ROAD
&&
DAVIDHLocal storm report, May 30, 7:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG METROPOLIS 37.15N 88.71W
05/30/2013 MASSAC IL TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN METROPOLIS
&&
DAVIDHLocal storm report, May 30, 8:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG FULTON 36.51N 88.88W
05/30/2013 FULTON KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN FULTON
&&
DAVIDHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:34 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 26 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Fulton, Graves, Hickman | 48 min |
| May 30, 8:35 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Lyon, Marshall, Trigg | 40 min |
| May 30, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 51 min |
| May 30, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 47 min |
| May 30, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Saline | 23 min |
| May 30, 8:32 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Perry | 28 min |
| May 31, 9:07 AM CDT | River Flood Warning | PAH | Wayne, White | 4 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.